MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC PSI KIT: 9 FR; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC PSI KIT: 9 FR; INTRODUCER CATHETER
Catalog Number AK-09903-A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "product was able to use for purpose of volume however not able to float swan ganz catheter.On removal of the catheter it was found to be kinked".
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo shows a psi sheath with a bend towards the hemostasis valve.The customer returned one psi sheath and the product lidstock for analysis.The dilator and protective guard were not returned which implies that the product was handled by the customer.Signs of use were observed on the returned sample.Visual analysis of the sheath revealed that the body was bent at the location of the ribs.The ribs appeared extended when compared to a lab inventory psi sheath.Microscopic examination did not reveal other defects or anomalies with the ribs nor any other portion of the sheath body.Visual analysis could not be performed on the protective guard as it was not returned for analysis.The location of the bend measured approximately 6 mm from the sheath hub.The length of the sheath from the hub to the distal tip measured 4 1/4", which is within the specification limits of 4" - 4 1/4" per the sheath ext assy with dilator product drawing.The sheath body outer diameter measured 0.148", which is within the specification limits of 0.147"-0.157" per the sheath ext assy with dilator product drawing.The psi sheath was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "feed catheter through sheath/valve assembly into vessel.Advance catheter to desired position." a lab inventory 8 fr swann ganz catheter was inserted into the valve end of the sheath.Little to no resistance was encountered as the catheter was able to pass completely through the sheath body.The hemostasis valve and psi device were leak tested according to three different parameters per amrq-000037 rev.09.1) low pressure leak resistance test (amrq-000037 section 6.1.2): this states, "there shall be no leakage past the hemostasis valve when using a pressure of 20-21 kpa (3psi)." the psi was attached to a lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 21 kpa for 30 seconds.No leaks were observed, which indicates that the sheath valves are functioning as intended.2) liquid leakage - hemostasis valve with catheter advanced: the parameters from the low-pressure leak resistance test were repeated with a lab inventory 8 fr swan-ganz catheter inserted into the sheath.The sheath was pressurized to 42 kpa for 30 seconds and no leaks were observed at the valves.3) high pressure leak resistance test (amrq-000037 section 6.1.3): this states, "when tested in accordance with iso 11070: annex e, using a test pressure of 300-320kpa (43.5-46.4 psi), there shall be no leakage sufficient for form a falling drop." the psi was attached to a lab leak tester.With both the distal end of the sheath and the hemostasis valve occluded, the device was pressurized to 300 kpa for 30 seconds.No leaks were detected from any portion of the psi, which indicates that the sheath assembly is intact.R & d was contacted as a part of this complaint investigation.R & d stated that the ribs of the sheath are a feature that allows for more flexibility of the sheath without kinking; therefore, the bending seen in the returned sample is an intended feature of the sheath.The device is not compromised and the elongation at the ribs would still allow the sheath to flex without failure.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing guidewire , dilator, or sheath.Excessive force can cause component damage or breakage." the report of a bent sheath was able to be confirmed through complaint investigation of the returned sample.The returned sheath was bent at the site of its ribs.However, the sheath met all relevant dimensional and functional requirements including leak testing performed per iso 11070.A device history record review was performed based on sales history, and no relevant findings were identified.R & d stated that the sheath is intended to bend and elongate at the ribs for flexibility.Based on the customer report, sample received, and comments from r & d, no problem was found with the returned sample.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "product was able to use for purpose of volume however not able to float swan ganz catheter.On removal of the catheter it was found to be kinked",.

Brand Name
PSI KIT: 9 FR
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18634873
Report Number9680794-2024-00113
Device Sequence Number7889156
Product Code DYB
UDI-Device Identifier00801902057952
UDI-Public00801902057952
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberAK-09903-A
Device Lot Number33523B0516
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown